Author Topic: Chemotherapy ototoxiicity  (Read 1445 times)

knappse53

  • Newbie
  • *
  • Posts: 1
Chemotherapy ototoxiicity
« on: April 13, 2010, 05:21:03 am »
Hello all,
I am embarking on a 4 month chemotherapy regimen for ovarian cancer which includes cisplatin, known to be ototoxic to the cochlea.  I am deaf in one ear already due to treatment for my AN several years ago and am very worried about this.  I have heard from a naturopath that Vit. B-6 supplementation may help preserve my hearing in my good ear.   Has anyone experienced the effects of cisplatin that can talk about their experiences and does anyone have info on other tactics besides B-6 to preserve my hearing?  Dr.'s will be monitoring my hearing w/reg hearing tests, but has indicated that they will have to change the regimen to a less effective agent if my hearing starts to go.  I'm looking for anything K(nutritional or supplement) that might help keep my hearing intact by boosting up my own body's defenses.  Thanks. - Sue in Fayettevill, NY

Lizard

  • Hero Member
  • *****
  • Posts: 791
Re: Chemotherapy ototoxiicity
« Reply #1 on: April 13, 2010, 07:33:39 pm »
I'm sorry I can't offer you any advice as I am not familiar, but please know that you will be in my prayers.
Liz
Left AN 2.5CM,retrosigmoid 11/2008, second surgery to repair CSF leak. 
Headaches began immediately.  Dr. Ducic occipital nerve resection, December 2011!!!!!

"When you come to the end of your rope, tie a knot and hang on"
-Franklin D. Roosevelt